I am on day 11 of my first pack of lutera and I experienced what I think is a side effect, as that's the only recent "health" change I've made. I started them on a Sunday - the same day I started my period. My period (which usually lasts 3 days plus a little spotting on the 4th), lasted about a full 6 days. On the 7th day, during intercourse I started bleeding really bad (I have been sexually active for 9 years - not a virgin thing). It was a bright thin blood, not the grungy clotty period sort of blood (sorry for the graphic description). Not only was it mortifying, it was very concerning. The bleeding didn't last long, but it was a lot and it came out fast. I called my doctor the following Monday and she said not to be concerned unless it happens continuously. She also said its too early for it to be considered a side effect of the pill. Which to me, is even more concerning. No STDs and I had normal pap results about 5 months ago. Anyone else experience any gnarly side effects within the first 2 weeks?
This happens sometimes especially when having sexual intercourse right after you feel your period has "finished" It may be that all of the uterine lining hadnt been shed and that the contractions of the uterus during orgasm and the friction of sex made the blood flow again briefly. This can happen to women who are not on the Pill as well. Your Dr is right, it is nothing to worry about unless it doesnt stop or it happens every time you have sex. This IS normal. Dont worry so much about it. It was probably coincidental that it happened after first starting the Pill. You probably just werent completely "done" with your period. Birth control hormones are notorious for causing irregular bleeding patterns especially early on when you first start them. Just keep taking the pill and within a few months, your body will set into the pattern it will follow while you are on the Pill. I have had this same thing happen to me many times over the years-some of the time when I was on the Pill and sometimes when I wasnt on the Pill.
- Lutera Information for Consumers
- Lutera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lutera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Apr 2011 • 1 answer
Posted 15 Jan 2014 • 2 answers
Posted 23 Mar 2014 • 1 answer
Posted 14 Sep 2014 • 1 answer
Posted 21 May 2015 • 1 answer